Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 48, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2012, 5:13 PM CDT for 6 counties in Iowa; Henderson County, Mercer County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2012, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 16, 2012, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Des Moines County, IA, Henry County, IA, Johnson County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA, Henderson County, IL, Mercer County, IL
The radar
The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:30 PM CDT | TSTM WND DMG | Se Mount Union, IA | 4 INCH TREE DOWN AND FLATTENED CORN. HE108 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
955
WUUS53 KDVN 162213
SVRDVN
IAC057-087-103-115-139-183-ILC071-131-162300-
/O.NEW.KDVN.SV.W.0048.120616T2213Z-120616T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
513 PM CDT SAT JUN 16 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
SOUTHWESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
WESTERN MERCER COUNTY IN NORTHWEST ILLINOIS...
DES MOINES COUNTY IN SOUTHEAST IOWA...
HENRY COUNTY IN SOUTHEAST IOWA...
LOUISA COUNTY IN SOUTHEAST IOWA...
WASHINGTON COUNTY IN SOUTHEAST IOWA...
NORTH CENTRAL HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 600 PM CDT.
* AT 509 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM WASHINGTON TO WAYLAND TO SALEM...OR ALONG A
LINE EXTENDING FROM WASHINGTON TO 10 MILES SOUTH OF WASHINGTON TO 9
MILES SOUTH OF MOUNT PLEASANT...AND MOVING EAST AT 50 MPH.
* THE STRONGEST WINDS ARE EXPECTED OVER MUCH OF WASHINGTON AND HENRY
COUNTIES OVER THE NEXT 30 MINUTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
THIS STORM HAS ALREADY PRODUCED SIGNIFICANT WIND DAMAGE...AND IT
REMAINS A THREAT.
&&
LAT...LON 4152 9127 4140 9105 4133 9107 4133 9091
4094 9084 4079 9137 4081 9141 4082 9165
4105 9172 4116 9171 4116 9178 4130 9195
4133 9195
TIME...MOT...LOC 2212Z 251DEG 43KT 4129 9175 4117 9160
4084 9151
WIND...HAIL 70MPH <1.00IN
$$
ERVIN4 follow-up statements
771
WWUS53 KDVN 162229
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
529 PM CDT SAT JUN 16 2012
IAC057-087-103-115-139-183-ILC071-131-162300-
/O.CON.KDVN.SV.W.0048.000000T0000Z-120616T2300Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-JOHNSON IA-HENRY IA-
DES MOINES IA-MERCER IL-HENDERSON IL-
529 PM CDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN HENDERSON...WESTERN MERCER...DES MOINES...HENRY...
SOUTHEASTERN JOHNSON...LOUISA...SOUTHWESTERN MUSCATINE AND WASHINGTON
COUNTIES...
AT 523 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM WASHINGTON TO CRAWFORDSVILLE TO LOWELL...OR ALONG
A LINE EXTENDING FROM WASHINGTON TO 9 MILES SOUTHWEST OF COLUMBUS
JUNCTION TO 9 MILES SOUTH OF MOUNT PLEASANT...MOVING EAST NORTHEAST
AT 50 MPH.
THIS STORM WILL PRODUCE WINDS IN EXCESS OF 70 MPH ACROSS SOUTHEAST
WASHINGTON COUNTY...LOUISA AND PORTIONS OF DES MOINES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4152 9127 4140 9105 4133 9107 4133 9091
4094 9084 4079 9137 4081 9141 4082 9165
4105 9172 4116 9171 4116 9178 4130 9195
4133 9195
TIME...MOT...LOC 2228Z 251DEG 43KT 4134 9162 4123 9143
4086 9142
WIND...HAIL 70MPH <1.00IN
$$
ERVIN566
WWUS53 KDVN 162235
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
535 PM CDT SAT JUN 16 2012
IAC057-087-103-115-139-183-ILC071-131-162300-
/O.CON.KDVN.SV.W.0048.000000T0000Z-120616T2300Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-JOHNSON IA-HENRY IA-
DES MOINES IA-MERCER IL-HENDERSON IL-
535 PM CDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN HENDERSON...WESTERN MERCER...DES MOINES...HENRY...
SOUTHEASTERN JOHNSON...LOUISA...SOUTHWESTERN MUSCATINE AND EASTERN
WASHINGTON COUNTIES...
AT 532 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 65 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM HASKINS TO COLUMBUS CITY TO
DANVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
WASHINGTON TO COLUMBUS JUNCTION TO 12 MILES SOUTHEAST OF MOUNT
PLEASANT...MOVING EAST NORTHEAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4152 9127 4140 9105 4133 9107 4133 9091
4094 9084 4079 9137 4081 9141 4082 9165
4104 9167 4120 9172 4127 9182 4137 9182
TIME...MOT...LOC 2235Z 251DEG 43KT 4136 9151 4125 9132
4088 9132
WIND...HAIL 65MPH 1.00IN
$$
ERVIN566
WWUS53 KDVN 162247
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
547 PM CDT SAT JUN 16 2012
IAC057-087-103-115-139-183-ILC071-131-162300-
/O.CON.KDVN.SV.W.0048.000000T0000Z-120616T2300Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-JOHNSON IA-HENRY IA-
DES MOINES IA-MERCER IL-HENDERSON IL-
547 PM CDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN HENDERSON...WESTERN MERCER...DES MOINES...HENRY...
SOUTHEASTERN JOHNSON...LOUISA...SOUTHWESTERN MUSCATINE AND EASTERN
WASHINGTON COUNTIES...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM HASKINS TO CAIRO TO MIDDLETOWN...OR ALONG A LINE
EXTENDING FROM 9 MILES WEST OF COLUMBUS JUNCTION TO WAPELLO TO 9
MILES WEST OF BURLINGTON...MOVING EAST NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAPELLO...MEDIAPOLIS...COLUMBUS JUNCTION...AND CONESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4137 9182 4152 9127 4140 9105 4133 9107
4133 9091 4094 9084 4079 9137 4081 9141
4082 9165 4104 9167 4120 9172 4127 9182
TIME...MOT...LOC 2246Z 251DEG 43KT 4134 9146 4125 9120
4084 9124
WIND...HAIL 60MPH <1.00IN
$$
ERVIN697
WWUS53 KDVN 162300
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 PM CDT SAT JUN 16 2012
IAC057-087-103-115-139-183-ILC071-131-162310-
/O.EXP.KDVN.SV.W.0048.000000T0000Z-120616T2300Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-JOHNSON IA-HENRY IA-
DES MOINES IA-MERCER IL-HENDERSON IL-
600 PM CDT SAT JUN 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENDERSON...WESTERN
MERCER...DES MOINES...HENRY...SOUTHEASTERN JOHNSON...LOUISA...
SOUTHWESTERN MUSCATINE AND EASTERN WASHINGTON COUNTIES HAS EXPIRED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
LAT...LON 4137 9182 4152 9127 4140 9105 4133 9107
4133 9091 4094 9084 4079 9137 4081 9141
4082 9165 4104 9167 4120 9172 4127 9182
TIME...MOT...LOC 2247Z 251DEG 43KT 4134 9144 4125 9118
4084 9123
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:09 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 16, 3:09 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 309 PM CDT SAT JUN 16 2012 .SYNOPSIS... TRAILING CONVERGENCE LEFT FROM THE MCV OVERNIGHT HAS ALLOWED DEWPOINTS TO CLIMB TO THE LOWER 70S OVER THE SOUTHERN HALF OF THE CWA. STORMS HAVE FIRED IN THIS AREA AND ARE STRONG TO NEAR SEVERE AS OF 2 PM. && .SHORT TERM... A SEVERE WEATHER AND HEAVY RAIN EVENT SHOULD IMPACT ROUGHLY THE SOUTHERN 1/2 OF THE CWA LATE THIS AFTERNOON AND THIS EVENING. WIND THREAT IS HIGHEST SOUTH...OR WHERE EVER THE APEX OF THE EXPECTED BOW CROSSES THROUGH. HEAVY RAIN IS HIGHEST THREAT ON THE NORTH SIDE OF THIS BOWING SEGMENT...WHICH SHOULD LINE UP RAINS FROM NORTH OF OTTUMWA...TO THE QUAD CITIES...TO NORTHERN ILLINOIS. RAINFALL OF 1 TO 2 INCHES IS POSSIBLE GIVEN HIGH PWAT AIRMASS. OUTSIDE OF THIS AXIS...ESPECIALLY NORTHWEST...AMOUNTS SHOULD BE MUCH LESS. ERVIN .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY... HOT AND HUMID CONDITIONS TO RETURN FOR EARLY WEEK AS THE FRONT LIFTS BACK NORTH...RETURNING THE REGION TO A DEEP...WARM SOUTHWEST FLOW WITH LITTLE CHANCE FOR RAIN UNTIL A COLD FRONT PUSHES THROUGH LATE WED. SLIGHTLY COOLER AND UNSETTLED CONDITIONS THEN FOLLOW FOR LATE WEEK INTO NEXT WEEKEND. SUNDAY NIGHT...WILL KEEP SLIGHT CHANCES FOR THUNDERSTORMS AS WEAKENING WARM FRONT LIFTS NORTHWARD THROUGH THE REGION. 12Z MODELS CONTINUE THE BETTER CHANCE FOR STORMS WELL TO THE NORTH IN MN AND WI...IN AN AREA OF BETTER THETAE ADVECTION AND MID LEVEL FORCING. MONDAY IS SETTING UP TO BE ONE OF THE WARMEST DAYS OF THE YEAR SO FAR AS SW WINDS FROM 40 TO 50 KTS AT 850 MB ADVECT TEMPERATURES AS WARM AS 20 TO NEARLY 24 DEG C OVER THE REGION. DEEP MIXING IN THE STRONG AND CAPPED SW FLOW SHOULD PRODUCE BREEZY CONDITIONS WITH HIGHS INTO THE MID 90S. IF SURFACE DEWPOINTS HOLD IN THE MID TO UPPER 60S...HEAT INDEX VALUES MAY APPROACH 100. THIS VERY WARM AND MUGGY AIRMASS REMAINS IN PLACE TUE THROUGH WED WITH HIGHS IN THE UPPER 80S TO MID 90S AND LOWS IN THE UPPER 60S TO LOWER 70S. HAVE KEPT POPS FOCUSED ON LATE WED AND WED NIGHT...WHERE MODELS ARE IN GOOD AGREEMENT DEPICTING THE COLD FRONT PUSHING THROUGH. CHANCE POPS THAT ARE MAINTAINED FOR THU THROUGH FRI MAY BE OVERDONE...DEPENDING ON HOW FAR SOUTH THE FRONT SETTLES AND THE TRACK OF MID LEVEL SHORTWAVES AS THE UPPER LEVEL FLOW BECOMES SLIGHTLY NW. TEMPERATURES SHOULD COOL BACK CLOSER TO LATE JUNE NORMALS WITH HIGHS IN THE LOWER TO MID 80S AND LOWS IN THE 60S. SHEETS && .AVIATION... THUNDERSTORMS ONGOING OVER SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS MAY CONTINUE TO IMPACT BOTH BRL AND POSSIBLY MLI THROUGH 22Z. A MOIST AND UNSTABLE AIRMASS IS OVER EASTERN IOWA AND NORTHWEST ILLINOIS THIS AFTERNOON...AND A COLD FRONT WILL MOVE INTO THE AREA TONIGHT. THIS WILL SPREAD A LARGE AREA OF STRONG THUNDERSTORMS OVER THE TAF OUTLOOK AREA...RESULTING IN A PERIOD OF THUNDERSTORMS AT EACH SITE...CAPABLE OF IFR/LIFR CONDITIONS IN HEAVY RAIN...STRONG WINDS OVER 40 KTS...AND POSSIBLY HAIL. THIS IS MOST LIKELY BETWEEN 21Z TODAY AND 03Z SUNDAY...OR MID EVENING. AREAS ALONG AND SOUTH OF INTERSTATE 80 WILL SEE THE HIGHEST THREAT FOR THE DAMAGING WINDS...IMPACTING MLI AND BRL POSSIBLY. OTHERWISE...LOOK FOR SOUTHWEST TO WEST WINDS AROUND 12KTS...TO 20 KTS...WHICH WILL BECOME WEST TO NORTHWEST AFTER 06Z TONIGHT. AFTER STORMS EXIT THE REGION EARLY SUNDAY...VFR WEATHER IS EXPECTED ONCE AGAIN AT ALL SITES. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN/SHEETS
Hazardous weather outlook, Jun 16, 3:35 AM CDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 335 AM CDT SAT JUN 16 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-170845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 335 AM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND EVENING WITH THE POSSIBILITY OF AN ISOLATED OCCURRENCE OF LARGE HAIL OR WIND DAMAGE. AND AS WITH ALL THUNDERSTORMS...LIGHTNING WILL BE A HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT WEATHER WILL DEVELOP EARLY NEXT WEEK...ESPECIALLY ON MONDAY WHEN HEAT INDEX VALUES COULD REACH INTO THE UPPER 90S. A LATE WEEK FRONTAL SYSTEM WILL PRODUCE A CHANCE OF THUNDERSTORMS FROM LATE WEDNESDAY INTO EARLY FRIDAY. HOWEVER...IT IS TOO EARLY TO SPECIFY A SEVERE AND/OR HEAVY RAIN THREAT...BUT LIGHTNING WILL CERTAINLY BE A RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TODAY OR TONIGHT. 08/WOLF
In the hours before
Local storm report, Jun 16, 1:34 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
134 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL BIRMINGHAM 40.88N 91.95W
06/16/2012 E0.50 INCH VAN BUREN IA TRAINED SPOTTER
PEA TO DIME SIZE HAIL AND HEAVY RAIN 1/2 MILE SOUTH
BIRMINGHAM.
&&
DLSLocal storm report, Jun 16, 2:55 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 5 WNW LOWELL 40.87N 91.51W
06/16/2012 E1.00 INCH HENRY IA TRAINED SPOTTER
DIME AND QUARTER SIZED HAIL LASTING FOR ABOUT 15 MINUTES.
HE82
&&
SCHULTZLocal storm report, Jun 16, 3:03 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
303 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL NNW HILLSBORO 40.84N 91.71W
06/16/2012 M0.25 INCH HENRY IA TRAINED SPOTTER
LASTED FOR 5 TO 10 MINUTES AND ENDED AT 216PM.
0301 PM HAIL 3 SE NEW LONDON 40.90N 91.37W
06/16/2012 M0.25 INCH DES MOINES IA PUBLIC
HAIL BEGAN TO FAIL AT 301PM.
&&
DCLocal storm report, Jun 16, 3:27 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL BLUE GRASS 41.51N 90.76W
06/16/2012 M0.25 INCH SCOTT IA NWS EMPLOYEE
PEA SIZED HAIL RELAYED BY NWS EMPLOYEE
&&
SCHULTZLocal storm report, Jun 16, 4:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
438 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 1 NW CANTRIL 40.66N 92.08W
06/16/2012 M0.75 INCH VAN BUREN IA TRAINED SPOTTER
PEA TO PENNY SIZED HAIL FELL FOR 10 MINUTES.
&&
DCLocal storm report, Jun 16, 5:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG BATAVIA 40.99N 92.17W
06/16/2012 JEFFERSON IA LAW ENFORCEMENT
REPORTS OF SEVERAL TREES DOWN IN TOWN.
0508 PM TSTM WND DMG 3 E PACKWOOD 41.13N 92.02W
06/16/2012 JEFFERSON IA TRAINED SPOTTER
SEVERAL 3 INCH DIAMETER TREE LIMBS DOWN
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:27 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry | 36 min |
| Jun 16, 4:25 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Lee, Van Buren, Washington | 65 min |
| Jun 16, 5:24 PM CDT | Flash Flood Warning | DVN | Jefferson, Van Buren | 4 hr |
| Jun 16, 5:31 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 44 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.